Linear and nonlinear dynamics of Alfvén eigenmodes in tokamaks

G. Vlad, C. Kar, F. Zonca, F. Romanelli

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

Linear and nonlinear dynamics of various toroidicity induced global Alfvén eigenmodes is investigated by means of an initial value numerical code. The code uses the reduced magnetohydrodynamic (MHD) model expanded to the third order in the inverse aspect ratio parameter ε (ε ≡ a/R0, with a the minor radius of the plasma column and R0the major radius of the vacuum chamber). Nonlinear saturation is shown to occur due to the excitation of a perturbation to the nonlinear mode structure, which dissipates energy on very short scales. In particular, the nonlinear saturation of the Toroidal Alfvén Eigenmodes (TAE) and of the Resistive Periodic Shear Alfvén Eigenmodes (RPSAE) due to MHD nonlinearities is investigated and compared with analytical predictions. © 1995 American Institute of Physics.
Original languageEnglish
Pages (from-to)418 - 441
Number of pages24
JournalPhysics of Plasmas
Volume2
Issue number2
DOIs
Publication statusPublished - 1995
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics

Cite this